Alert archive / New Hampshire / Special Weather Statements in 2014
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 15, 2014, 8:21 PM EDT for Cheshire County, New Hampshire. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 15, 2014, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
County Cheshire County, NH
The radar
The Boston radar (KBOX), 117 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
140
WWUS81 KBOX 160021
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
821 PM EDT TUE JUL 15 2014
MAZ003-004-NHZ011-160100-
EASTERN FRANKLIN-NORTHERN WORCESTER-CHESHIRE-
821 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS ACROSS NORTHEASTERN FRANKLIN AND
NORTHWESTERN WORCESTER WILL SWEEP NORTH INTO SOUTHEASTERN CHESHIRE
COUNTY...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PHILLIPSTON TO
NEAR ATHOL TO SHUTESBURY...AND WAS MOVING NORTH AT 20 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS!
IN ADDITION...WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ORANGE...JAFFREY...ATHOL...WINCHENDON...MONTAGUE...TEMPLETON...
PETERBOROUGH...RINDGE...WINCHESTER...NORTHFIELD...FITZWILLIAM...
TROY...LEVERETT...ERVING...SHUTESBURY...PHILLIPSTON...DUBLIN...
GILL...PELHAM AND ROYALSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4292 7200 4280 7198 4278 7194 4258 7207
4247 7232 4241 7241 4241 7248 4243 7249
4243 7250 4268 7247
TIME...MOT...LOC 0019Z 199DEG 18KT 4262 7213 4255 7229 4245 7242
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 6:55 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 15, 6:55 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT TUE JUL 15 2014
.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL BRING PERIODS OF SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE DURING THIS TIME...ALONG WITH HEAVY
RAIN AND POSSIBLY LOCALIZED FLASH FLOODING. DRY AND LESS HUMID
WEATHER ARRIVES THU AND FRI...POSSIBLY LINGERING INTO SAT BEFORE
THE RISK OF RAIN SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY/...
* HIGH CONFIDENCE IN HEAVY RAIN/POTENTIAL FLASH FLOODING TONIGHT
7 PM UPDATE...SOUTHERN NEW ENGLAND EXPERIENCING A TEMPORARY LULL
WITH THUNDERSTORMS TO THE NORTHEAST AND TO THE SOUTHWEST OF THE
AREA. A FEW LIGHT SHOWERS REMAIN SCATTERED ACROSS THE AREA. MADE
MINOR UPDATES TO THE FORECAST TO ACCOUNT FOR THE LATEST TRENDS.
OTHERWISE...FORECAST IS ON TRACK.
SEVERE WEATHER THREAT TRANSITIONS TO MAINLY A FLASH FLOOD THREAT
TONIGHT. QUITE AN ANOMALOUS PATTERN FOR MID JULY WITH CLOSED LOW
LIFTING NE FROM THE GT LAKES AND +3SD SW UPPER LEVEL JET MOVING
EAST INTO NEW ENGLAND. LOW LEVEL JET ALSO +3SD WHICH WILL
TRANSPORT ANOMALOUS PWATS 2"+ NORTH INTO SNE AHEAD OF A SLOW
MOVING COLD FRONT. SNE GETS INTO THE RIGHT ENTRANCE REGION OF THE
UPPER JET LATE TONIGHT AND WED WITH EXCELLENT LARGE SCALE FORCING
FOR ASCENT WHICH WILL ACT ON TROPICAL MOISTURE PLUME TO BRING
HEAVY RAINFALL TO SNE.
&&
.SHORT TERM /6 AM WEDNESDAY THROUGH 6 PM WEDNESDAY/...
* HIGH CONFIDENCE IN HEAVY RAIN/POTENTIAL FLASH FLOODING WED
* ISOLATED SEVERE WEATHER REMAINS POSSIBLE WED IN EASTERN NEW
ENG...BUT LOW CONFIDENCE
HEAVY RAINFALL SHIFTS TO EASTERN NEW ENG WED AS THE FRONT AND THE
LLJ MOVES EAST. STILL ENOUGH INSTABILITY TO SUPPORT ISOLD TO SCT
TSTMS WHICH WILL ENHANCE RAINFALL RATES AND TRAINING IS POSSIBLE
DUE TO THE SLOW MOVEMENT OF THE FRONT. BEST SFC INSTABILITY DURING
WED WILL SHIFT TO EASTERN NEW ENG AND THERE IS MODEST 0-6KM SHEAR
SO CANT RULE OUT AN ISOLD STRONG TO SEVERE TSTM AS WELL. BUT
CONFIDENCE IS LOW AS CAPES WILL LIKELY BE LESS THAN 1000 J/KG SO
INSTABILITY MAY BE A LIMITING FACTOR. THE LLJ IS FOCUSED ACROSS E
NEW ENG WED WITH 0-1 KM SHEAR AROUND 25 KT AND DECENT 0-1KM
HELICITY SO LOW PROB FOR AN ISOLD TORNADO IF INSTABILITY CAN BE
REALIZED...BUT AGAIN LOW CONFIDENCE IN THIS.
MID LEVEL DRYING MOVES IN FROM THE WEST WEDNESDAY AND EXPECT
SHOWERS TO END IN WESTERN NEW ENG DURING THE AFTERNOON...AND MAY
ALSO SEE SOME SUNSHINE DEVELOPING IN THE CT VALLEY.
HOWEVER...SHOWERS AND SCT TSTMS WILL PERSIST THROUGH MUCH OF THE
DAY IN E NEW ENG.
TEMPS WILL BE MOSTLY IN THE 70S DUE TO CLOUDS AND SHOWERS. A FEW
LOCATIONS IN THE CT VALLEY MAY REACH 80+. VERY HUMID IN EASTERN
ENG ENG WITH DEWPOINTS AROUND 70...BUT BECOMING LESS HUMID IN THE
WEST AS DEWPOINTS FALL THROUGH THE 60S AND POSSIBLY INTO THE 50S
BY DAYS END.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* LINGERING SHOWERS/STORMS POSSIBLE IN THE EAST WEDNESDAY NIGHT
* DRY WEATHER RETURNS THURSDAY THROUGH SATURDAY
* CHANCE OF SHOWERS POSSIBLE SUNDAY AND MONDAY
MODELS ARE IN GENERALLY GOOD AGREEMENT THROUGH THE EARLY PART OF
THIS WEEKEND. FOLLOWING THE COLD FRONT MOVING OFFSHORE EARLY
THURSDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND THROUGH
MUCH OF THE WEEKEND. THE MODELS START TO DIVERGE EARLY NEXT WEEK
WITH THE 12Z GFS KEEPING HIGH PRESSURE OVER SOUTHERN NEW ENGLAND
THROUGH MUCH OF THE EARLY PART OF NEXT WEEK. THE 00Z ECMWF ON THE
OTHER HAND HAS LOW PRESSURE DEVELOPING IN THE OHIO VALLEY AND A WARM
FRONT EXTENDING EASTWARD JUST SOUTH OF SOUTHERN NEW ENGLAND. THIS
FRONT WILL GRADUALLY MOVE NORTHWARD BRINGING A CHANCE OF RAIN BACK
TO THE REGION. WITH SEVERE WEATHER APPROACHING THE REGION...HAVE
USED A BLEND OF THE AVAILABLE MODELS FOR THE LONG TERM PORTION OF
THE FORECAST.
WEDNESDAY NIGHT...SHOWERS AND THUNDERSTORMS LINGER ACROSS EASTERN
MASSACHUSETTS AND RHODE ISLAND AHEAD OF A COLD FRONT. THE COLD
FRONT WILL MOVE OFFSHORE BY SUNRISE BRINGING AN END TO ANY LINGERING
PRECIP. EXPECT LOW TEMPERATURES TO REMAIN FAIRLY MILD ACROSS EASTERN
AREAS WITH COOLER TEMPS IN THE DRIER AIR BEHIND THE COLD FRONT.
THURSDAY THROUGH SATURDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW
ENGLAND BRINGING DRIER...SEASONABLE WEATHER BACK TO THE REGION.
EXPECT HIGHS GENERALLY IN THE LOW TO MID 80S AND LOWS IN THE 60S
WITH PARTLY CLOUDY SKIES.
SUNDAY AND MONDAY...HIGH PRESSURE STARTS TO MOVE OFFSHORE AS A WEAK
UPPER TROUGH STARTS TO MOVE EAST OUT OF THE GREAT LAKES.
THIS...ALONG WITH AN APPROACHING WARM FRONT WILL ALLOW FOR SHOWERS
AND POTENTIALLY THUNDERSTORMS TO DEVELOP. HOWEVER...NOT EXPECTING A
WASHOUT AT THIS TIME.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE.
TONIGHT...WIDESPREAD IFR/LIFR EXPANDING ACROSS THE REST OF SNE
TONIGHT WITH NUMEROUS SHOWERS AND SCT TSTMS MOVING WEST TO EAST
ACROSS SNE. HEAVY RAINFALL THE MAIN THREAT.
WEDNESDAY...SHOWERS AND SCT TSTMS WITH HEAVY RAIN THREAT SHIFTS TO
EASTERN NEW ENG AS DRYING GRADUALLY MOVES INTO THE CT VALLEY
DURING THE AFTERNOON. WIDESPREAD IFR/LIFR EASTERN NEW ENG WITH
MVFR/IFR INTERIOR GRADUALLY IMPROVING TO VFR IN THE AFTERNOON.
KBOS TAF...HIGH CONFIDENCE IN TAF TRENDS BUT LOWER CONFIDENCE ON
TIMING.
KBDL TAF...HIGH CONFIDENCE IN TAF TRENDS BUT LOWER CONFIDENCE ON
TIMING.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WEDNESDAY NIGHT...MODERATE CONFIDENCE. VFR WEST. PERIODS OF
MVFR/IFR IN LINGERING -SHRA EAST...OTHERWISE VFR.
THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE. VFR.
SUNDAY...LOW CONFIDENCE. MAINLY VFR. PERIODS OF MVFR/IFR POSSIBLE
IN -SHRA/TSRA.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH WEDNESDAY...HIGH CONFIDENCE.
PERSISTENT SW FLOW 10-20 KT WITH A FEW GUSTS NEAR 25 KT
POSSIBLE...ESPECIALLY OVER NEARSHORE WATERS. BUILDING SEAS TO
5-7 FT OVER THE OPEN SOUTH COASTAL WATERS LATER TONIGHT INTO WED.
AREAS OF DENSE FOG WILL REDUCE VSBYS THROUGH WED...ESPECIALLY
SOUTH COASTAL WATERS. IN ADDITION...SHOWERS AND SCT TSTMS WILL
MOVE ACROSS THE WATERS LATE TONIGHT AND WED.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WEDNESDAY NIGHT AND THURSDAY...SEAS DIMINISH AS HIGH PRESSURE SLOWLY
BUILDS OVER THE WATERS. SEAS FALL BELOW 5 FEET ON ALL THE WATERS
SOMETIME THURSDAY AFTERNOON. SOUTHWESTERLY WINDS WEDNESDAY NIGHT
WILL SHIFT TO THE NORTHWEST THURSDAY MORNING AS A COLD FRONT CROSSES
OVER THE WATERS...SETTLING IN A GENERALLY WESTERLY DIRECTION BY
THURSDAY NIGHT.
FRIDAY THROUGH SUNDAY...QUIET BOATING WEATHER EXPECTED. LIGHT WINDS
OUT OF THE SOUTHWEST ARE EXPECTED THROUGH MUCH OF THE PERIOD.
&&
.HYDROLOGY...
POTENT SETUP FOR JULY WITH ANOMALOUS DEEP CLOSED UPPER LEVEL LOW
ACROSS THE GREAT LAKES. THIS WILL RESULT IN THE COLD FRONT MOVING
EXTREMELY SLOWLY ACROSS THE REGION AS UPPER LEVEL FLOW BECOMES
MERIDIONAL. PRECIPITABLE WATER VALUES OF 2+ INCHES WILL CONTINUE
TO AFFECT THE REGION. IN ADDITION...VERY IMPRESSIVE LOW LEVEL JET
ALSO SETS UP ACROSS THE REGION THAT IS 2 TO 3 STANDARD DEVIATIONS
ABOVE NORMAL.
HAVING A SETUP LIKE THIS COUPLED WITH EXCELLENT JET DYNAMICS IN THE
HEART OF THE SUMMER IS IDEAL FOR TORRENTIAL RAIN AND FLASH FLOODING.
THE TREND WILL BE FOR THE HEAVIEST RAIN/FLASH FLOOD THREAT TO
GRADUALLY SHIFT TOWARDS THE COAST. THE MAIN IDEA IS THAT THIS HAS
THE POTENTIAL TO BE A SIGNIFICANT HEAVY RAIN AND FLASH FLOOD EVENT
FOR MUCH OF OUR REGION. FLASH FLOOD WATCHES CONTINUE FOR ENTIRE
REGION EXCEPT CAPE COD AND THE ISLANDS.
TOTAL WIDESPREAD RAINFALL AMOUNTS THROUGH WEDNESDAY OF 1 TO 3
INCHES ARE EXPECTED ACROSS THE REGION...BUT LOCALIZED 4 TO 6 INCH
AMOUNTS MAY CERTAINLY OCCUR IN THUNDERSTORMS PRODUCING TORRENTIAL
RAINFALL.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CTZ002>004.
MA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MAZ002>021-
026.
NH...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NHZ011-012-
015.
RI...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ235-237-
250-254>256.
&&
SYNOPSIS...KJC/RLG
NEAR TERM...KJC/RLG
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...KJC/RLG
HYDROLOGY...Hazardous weather outlook, Jul 15, 4:01 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EDT TUE JUL 15 2014 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-162015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 401 PM EDT TUE JUL 15 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING IN THE INTERIOR. LOCALLY DAMAGING WIND GUSTS REMAIN THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ008-162015- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 401 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL IS LIKELY ON WEDNESDAY INTO WEDNESDAY EVENING AS SHOWERS AND THUNDERSTORMS MOVE ACROSS THE REGION. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-162015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 401 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE WATERS NORTHEAST MASSACHUSETTS COASTAL WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY WEDNESDAY LINGERING INTO WEDNESDAY EVENING ACROSS THE EASTERN WATERS. A FEW STORMS COULD PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jul 15, 5:11 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
511 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM FLASH FLOOD NASHUA 42.75N 71.49W
07/15/2014 HILLSBOROUGH NH EMERGENCY MNGR
PORTIONS OF DANIEL WEBSTER HIGHWAY FLOODED WITH 3 FEET
OF WATER.
0425 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
POWER LINES DOWN ON LOWELL RD. HIGH TENSION POWER LINES
DOWN ON LONG SOUTH POND.
0435 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/15/2014 MIDDLESEX MA TRAINED SPOTTER
INTERSECTION OF MAMMOTH RD AND MILL ST...TREE SNAPPED
IN HALF BRINGING WIRES DOWN. TREE DOWN ON LAKE VIEW AVE.
0505 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/15/2014 ESSEX MA AMATEUR RADIO
PARTIAL BULDING COLLAPE OF A 3 STORY WOOD FRAME
BUILDING ON BRUCE ST.
&&
KABLocal storm report, Jul 15, 5:25 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM FLASH FLOOD NASHUA 42.75N 71.49W
07/15/2014 HILLSBOROUGH NH EMERGENCY MNGR
PORTIONS OF DANIEL WEBSTER HIGHWAY FLOODED WITH 3 FEET
OF WATER.
0425 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
POWER LINES DOWN ON LOWELL RD. HIGH TENSION POWER LINES
DOWN ON LONG SOUTH POND.
0425 PM FLASH FLOOD WESTFORD 42.58N 71.43W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
PORTION OF BOSTON ROAD AND ROUTE 110 FLOODED OUT.
0427 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/15/2014 MIDDLESEX MA TRAINED SPOTTER
INTERSECTION OF MAMMOTH RD AND MILL ST...TREE SNAPPED
IN HALF BRINGING WIRES DOWN. TREE DOWN ON LAKE VIEW AVE.
0440 PM TSTM WND DMG TEWKSBURY 42.62N 71.23W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON WHIPPLE ROAD. NO DAMAGE TO HOME.
0440 PM TSTM WND DMG TEWKSBURY 42.62N 71.23W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON ROYER ST AND PARK AVE.
0440 PM TSTM WND DMG METHUEN 42.72N 71.18W
07/15/2014 ESSEX MA AMATEUR RADIO
HAMPSTED STREET AT PLEASANT VALLY STREET FLOODED AND
IMPASSABLE.
0505 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/15/2014 ESSEX MA AMATEUR RADIO
PARTIAL BULDING COLLAPE OF A 3 STORY WOOD FRAME
BUILDING ON BRUCE ST.
0506 PM FLASH FLOOD SOUTH LOWELL 42.62N 71.29W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
PORTION OF BILLERICA ST FLOODED AND IMPASSABLE
&&
KABLocal storm report, Jul 15, 5:43 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM FLASH FLOOD NASHUA 42.75N 71.49W
07/15/2014 HILLSBOROUGH NH EMERGENCY MNGR
PORTIONS OF DANIEL WEBSTER HIGHWAY FLOODED WITH 3 FEET
OF WATER.
0425 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
POWER LINES DOWN ON LOWELL RD. HIGH TENSION POWER LINES
DOWN ON LONG SOUTH POND.
0425 PM FLASH FLOOD WESTFORD 42.58N 71.43W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
PORTION OF BOSTON ROAD AND ROUTE 110 FLOODED OUT.
0425 PM TSTM WND DMG LOWELL 42.64N 71.32W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON PAWTUCKET BLVD. TREES DOWN ON
HUDY STREET.
0427 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/15/2014 MIDDLESEX MA TRAINED SPOTTER
INTERSECTION OF MAMMOTH RD AND MILL ST...TREE SNAPPED
IN HALF BRINGING WIRES DOWN. TREE DOWN ON LAKE VIEW AVE.
0440 PM TSTM WND DMG TEWKSBURY 42.62N 71.23W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON WHIPPLE ROAD. NO DAMAGE TO HOME.
0440 PM TSTM WND DMG TEWKSBURY 42.62N 71.23W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON ROYER ST AND PARK AVE.
0440 PM TSTM WND DMG METHUEN 42.72N 71.18W
07/15/2014 ESSEX MA AMATEUR RADIO
HAMPSTED STREET AT PLEASANT VALLY STREET FLOODED AND
IMPASSABLE.
0505 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/15/2014 ESSEX MA AMATEUR RADIO
CEILING COLLAPE OF A 3 STORY WOOD FRAME BUILDING ON
BRUCE ST.
0506 PM FLASH FLOOD SOUTH LOWELL 42.62N 71.29W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
PORTION OF BILLERICA ST FLOODED AND IMPASSABLE
0510 PM TSTM WND DMG ANDOVER 42.66N 71.14W
07/15/2014 ESSEX MA AMATEUR RADIO
TREES DOWN.
0520 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
07/15/2014 ESSEX MA AMATEUR RADIO
TREE DOWN ON CAR ON ABBOTT STREET.
&&
KABLocal storm report, Jul 15, 6:21 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
621 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM FLASH FLOOD NASHUA 42.75N 71.49W
07/15/2014 HILLSBOROUGH NH EMERGENCY MNGR
PORTIONS OF DANIEL WEBSTER HIGHWAY FLOODED WITH 3 FEET
OF WATER.
0425 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
POWER LINES DOWN ON LOWELL RD. HIGH TENSION POWER LINES
DOWN ON LONG SOUTH POND.
0425 PM FLASH FLOOD WESTFORD 42.58N 71.43W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
PORTION OF BOSTON ROAD AND ROUTE 110 FLOODED OUT.
0425 PM TSTM WND DMG LOWELL 42.64N 71.32W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON PAWTUCKET BLVD. TREES DOWN ON
HUDY STREET.
0427 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/15/2014 MIDDLESEX MA TRAINED SPOTTER
INTERSECTION OF MAMMOTH RD AND MILL ST...TREE SNAPPED
IN HALF BRINGING WIRES DOWN. TREE DOWN ON LAKE VIEW AVE.
0440 PM TSTM WND DMG TEWKSBURY 42.62N 71.23W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON WHIPPLE ROAD. NO DAMAGE TO HOME.
0440 PM TSTM WND DMG TEWKSBURY 42.62N 71.23W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON ROYER ST AND PARK AVE.
0440 PM TSTM WND DMG METHUEN 42.72N 71.18W
07/15/2014 ESSEX MA AMATEUR RADIO
HAMPSTED STREET AT PLEASANT VALLY STREET FLOODED AND
IMPASSABLE.
0505 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/15/2014 ESSEX MA AMATEUR RADIO
CEILING COLLAPE OF A 3 STORY WOOD FRAME BUILDING ON
BRUCE ST.
0505 PM TSTM WND DMG MERRIMAC 42.83N 71.00W
07/15/2014 ESSEX MA AMATEUR RADIO
TREE DOWN ROUTE 110 AND TREE DOWN ON SCHOOL STREET
0506 PM FLASH FLOOD SOUTH LOWELL 42.62N 71.29W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
PORTION OF BILLERICA ST FLOODED AND IMPASSABLE
0510 PM TSTM WND DMG ANDOVER 42.66N 71.14W
07/15/2014 ESSEX MA AMATEUR RADIO
TREES DOWN.
0520 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
07/15/2014 ESSEX MA AMATEUR RADIO
TREE DOWN ON CAR ON ABBOTT STREET.
0520 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
07/15/2014 ESSEX MA AMATEUR RADIO
TREES DOWN SALEM...APPLETON AND DALE STREETS. APPLETON
STREET AND HIGH PLAIN ROAD INTERSECTION BLOCKED.
0530 PM TSTM WND DMG GEORGETOWN 42.73N 70.98W
07/15/2014 ESSEX MA AMATEUR RADIO
2 TREES AND WIRES DOWN ON ROUTE 133
&&
RMTLocal storm report, Jul 15, 7:25 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
725 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM FLASH FLOOD NASHUA 42.75N 71.49W
07/15/2014 HILLSBOROUGH NH EMERGENCY MNGR
PORTIONS OF DANIEL WEBSTER HIGHWAY FLOODED WITH 3 FEET
OF WATER.
0425 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
POWER LINES DOWN ON LOWELL RD. HIGH TENSION POWER LINES
DOWN ON LONG SOUTH POND.
0425 PM FLASH FLOOD WESTFORD 42.58N 71.43W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
PORTION OF BOSTON ROAD AND ROUTE 110 FLOODED OUT.
0425 PM TSTM WND DMG LOWELL 42.64N 71.32W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON PAWTUCKET BLVD. TREES DOWN ON
HUDY STREET.
0427 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/15/2014 MIDDLESEX MA TRAINED SPOTTER
INTERSECTION OF MAMMOTH RD AND MILL ST...TREE SNAPPED
IN HALF BRINGING WIRES DOWN. TREE DOWN ON LAKE VIEW AVE.
0435 PM TSTM WND DMG BILLERICA 42.55N 71.27W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ACROSS ONE LANE OF ROGER STREET AND HIGH
STREET
0435 PM FLASH FLOOD BILLERICA 42.55N 71.27W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
MBCR BRIDGE ON PLEASANT STREET CLOSED DUE TO FLOODING.
STILL 6 INCHES OF STANDING WATER AT 527 PM.
0435 PM TSTM WND DMG NORTH CHELMSFORD 42.64N 71.38W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON WELLMAN AVENUE WITH ONE TREE DOWN ON
MULTIPLE HOUSES AND CARS
0440 PM TSTM WND DMG TEWKSBURY 42.62N 71.23W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON WHIPPLE ROAD. NO DAMAGE TO HOME.
0440 PM TSTM WND DMG TEWKSBURY 42.62N 71.23W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON ROYER ST AND PARK AVE.
0440 PM TSTM WND DMG METHUEN 42.72N 71.18W
07/15/2014 ESSEX MA AMATEUR RADIO
HAMPSTED STREET AT PLEASANT VALLY STREET FLOODED AND
IMPASSABLE.
0505 PM TSTM WND DMG MERRIMAC 42.83N 71.00W
07/15/2014 ESSEX MA AMATEUR RADIO
TREE DOWN ROUTE 110 AND TREE DOWN ON SCHOOL STREET
0506 PM FLASH FLOOD SOUTH LOWELL 42.62N 71.29W
07/15/2014 MIDDLESEX MA AMATEUR RADIO
PORTION OF BILLERICA ST FLOODED AND IMPASSABLE
0510 PM TSTM WND DMG ANDOVER 42.66N 71.14W
07/15/2014 ESSEX MA AMATEUR RADIO
TREES DOWN.
0520 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
07/15/2014 ESSEX MA AMATEUR RADIO
TREE DOWN ON CAR ON ABBOTT STREET.
0520 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
07/15/2014 ESSEX MA AMATEUR RADIO
TREES DOWN SALEM...APPLETON AND DALE STREETS. APPLETON
STREET AND HIGH PLAIN ROAD INTERSECTION BLOCKED.
0530 PM TSTM WND DMG GEORGETOWN 42.73N 70.98W
07/15/2014 ESSEX MA AMATEUR RADIO
2 TREES AND WIRES DOWN ON ROUTE 133
0535 PM TSTM WND DMG BOXFORD 42.67N 70.99W
07/15/2014 ESSEX MA AMATEUR RADIO
TREES AND POWER LINES DOWN ON BALD PATE ROAD
0535 PM LIGHTNING BOXFORD 42.67N 70.99W
07/15/2014 ESSEX MA AMATEUR RADIO
LIGHTNING CAUSED HOUSE FIRE ON BALD PATE ROAD
&&
RMTSpecial weather statement, Jul 15, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
821 PM EDT TUE JUL 15 2014
MAZ003-004-NHZ011-160100-
EASTERN FRANKLIN-NORTHERN WORCESTER-CHESHIRE-
821 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS ACROSS NORTHEASTERN FRANKLIN AND
NORTHWESTERN WORCESTER WILL SWEEP NORTH INTO SOUTHEASTERN CHESHIRE
COUNTY...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PHILLIPSTON TO
NEAR ATHOL TO SHUTESBURY...AND WAS MOVING NORTH AT 20 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS!
IN ADDITION...WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ORANGE...JAFFREY...ATHOL...WINCHENDON...MONTAGUE...TEMPLETON...
PETERBOROUGH...RINDGE...WINCHESTER...NORTHFIELD...FITZWILLIAM...
TROY...LEVERETT...ERVING...SHUTESBURY...PHILLIPSTON...DUBLIN...
GILL...PELHAM AND ROYALSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4292 7200 4280 7198 4278 7194 4258 7207
4247 7232 4241 7241 4241 7248 4243 7249
4243 7250 4268 7247
TIME...MOT...LOC 0019Z 199DEG 18KT 4262 7213 4255 7229 4245 7242
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:48 PM EDT | Special Weather Statement | BOX | Franklin | 57 min |
| Jul 15, 9:56 PM EDT | Flash Flood Warning | BOX | Franklin | 3 hr |
| Jul 15, 10:29 PM EDT | Special Weather Statement | BOX | Worcester | 46 min |
| Jul 15, 11:14 PM EDT | Special Weather Statement | BOX | Middlesex | 61 min |
| Jul 15, 11:49 PM EDT | Special Weather Statement | BOX | Bristol, Plymouth | 56 min |
| Jul 15, 11:51 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 3 hr |
| Jul 16, 12:31 AM EDT | Special Weather Statement | BOX | Bristol, Plymouth | 59 min |
| Jul 16, 12:55 AM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 16, 4:33 AM EDT | Special Weather Statement | BOX | Dukes | 57 min |
| Jul 16, 4:44 AM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Dukes, Plymouth | 2 hr |
| Jul 16, 7:38 AM EDT | Flash Flood Warning | BOX | Bristol | 3 hr |
| Jul 16, 8:32 AM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 118 min |
| Jul 16, 9:23 AM EDT | Special Weather Statement | BOX | Essex, Norfolk, Suffolk | 52 min |
| Jul 16, 10:30 AM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 4 hr |
| Jul 16, 2:09 PM EDT | Special Weather Statement | BOX | Essex, Norfolk, Suffolk | 81 min |
| Jul 16, 2:32 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex | 3 hr |
| Jul 16, 2:46 PM EDT | Special Weather Statement | BOX | Essex, Suffolk | 59 min |
| Jul 16, 2:49 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Suffolk | 3 hr |
| Jul 16, 3:35 PM EDT | Small Craft Advisory for Hazardous Seas | BOX | 24 hr | |
| Jul 15, 9:42 PM EDT | Special Weather Statement | BOX | 63 min | |
| Jul 15, 10:20 PM EDT | Flash Flood Warning | BOX | Cheshire, Hillsborough | 3 hr |
Nearby
Special Weather Statements in New Hampshire, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.